Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 26, 2011, 6:06 PM CDT for 4 counties in Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2011, 6:06 PM CDT (23:06 UTC)
- Expired
- Mar 26, 2011, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS54 KOHX 262306
SVROHX
TNC031-061-175-177-262330-
/O.NEW.KOHX.SV.W.0045.110326T2306Z-110326T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARREN COUNTY IN MIDDLE TENNESSEE...
EXTREME SOUTH CENTRAL VAN BUREN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 601 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THESE SEVERE STORMS EXTENDED FROM
MORRISON TO MANCHESTER...AND WERE MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...
AT 555 PM CDT...A STORM SPOTTER REPORTED GOLF BALL SIZE HAIL AT
MANCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS LINE OF SEVERE THUNDERSTORMS HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3536 8611 3559 8593 3559 8541 3557 8541
3555 8545 3554 8561 3552 8559 3552 8557
3550 8553 3545 8553 3544 8550 3532 8558
TIME...MOT...LOC 2303Z 271DEG 52KT 3555 8585 3548 8591
3536 8598
$$
STEIGERWALDT1 follow-up statement
677
WWUS54 KOHX 262322
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT SAT MAR 26 2011
TNC031-061-175-177-262330-
/O.CON.KOHX.SV.W.0045.000000T0000Z-110326T2330Z/
WARREN TN-VAN BUREN TN-COFFEE TN-GRUNDY TN-
622 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
GRUNDY...SOUTHEASTERN COFFEE...EXTREME SOUTH CENTRAL VAN BUREN AND
SOUTHEASTERN WARREN COUNTIES UNTIL 630 PM CDT...
AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF GRUETLI-LAAGER
TO 10 MILES NORTHWEST OF MONTEAGLE TO 6 MILES NORTH OF TRACY
CITY...MOVING EAST AT 60 MPH. GOLF BALL SIZED HAIL WAS OBSERVED ALONG
WITH DOWNED TREES AND POWERLINES AS THIS LINE OF STORMS PASSED
THROUGH MANCHESTER AROUND 555 PM CDT. POWER WAS REPORTED OUT IN THE
MANCHESTER AREA.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER AND PALMER.
LAT...LON 3535 8594 3536 8598 3559 8560 3559 8541
3557 8541 3555 8545 3554 8561 3552 8559
3552 8557 3550 8553 3545 8553 3544 8550
3532 8558
TIME...MOT...LOC 2320Z 271DEG 52KT 3554 8555 3536 8585
3535 8568
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:37 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 26, 4:37 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 437 PM CDT SAT MAR 26 2011 .MESOSCALE UPDATE... TSTMS THIS AFTERNOON ACROSS MIDDLE TN ARE ELEVATED ABOVE A LAYER OF COLDER AIR FROM THE SURFACE UP TO ABOUT 4K FEET. THE STORMS ARE MOVING EASTWARD AT ABOUT 55 MPH. THE MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL IN A FEW OF THE STORMS. LATEST RUC SHOWING SUBTROPICAL JET ACROSS EASTERN TEXAS INTO SOUTHERN MISSISSIPPI WITH POLAR JET WEST TO EAST FROM KANSAS AND THROUGH THE OHIO VALLEY. SURFACE STATIONARY FRONT DRAPED FROM JUST SOUTH OF HUNTSVILLE ALABAMA TO JUST NORTH OF TUPELO EXPECTED TO MOVE LITTLE DURING THE NEXT FEW HOURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Mar 26, 5:00 AM CDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAR 26 2011 TNZ005>011-022>034-056>066-075-077>080-261800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- 500 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SHOWERS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT...WITH ISOLATED THUNDERSTORMS SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER SOUTHERN AREAS COULD BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL ...MAINLY IN AREAS AROUND CENTERVILLE...FRANKLIN...MURFREESOBORO... AND MCMINNVILLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. TNZ093>095-261800- WAYNE-LAWRENCE-GILES- 500 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WARM FRONT WILL PUSH INTO EXTREME SOUTHERN MIDDLE TENNESSEE TODAY AND TONIGHT...AND CREATE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY NIGHT...AND CREATE ANOTHER POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Mar 26, 3:13 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 8 SE LINDEN 35.53N 87.74W
03/26/2011 E1.00 INCH PERRY TN PUBLIC
QUARTER SIZE HAIL REPORTED 8 SE LINDEN.
&&
21Local storm report, Mar 26, 3:22 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 8 S HOHENWALD 35.44N 87.56W
03/26/2011 E0.75 INCH LEWIS TN PUBLIC
&&
DIME SIZE HAIL REPORTED 8 S HOHENWALD.
21Special weather statement, Mar 26, 3:47 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CDT SAT MAR 26 2011 TNZ060-061-075-095-262115- BEDFORD-GILES-MARSHALL-MAURY- 347 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL AND MAURY COUNTIES... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF LEWISBURG...MOVING EAST AT 50 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Mar 26, 4:28 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 428 PM CDT SAT MAR 26 2011 TNZ075-077>079-262215- BEDFORD-COFFEE-GRUNDY-WARREN- 428 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...COFFEE...GRUNDY AND WARREN COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF SHELBYVILLE TO TULLAHOMA TO LYNCHBURG...MOVING EAST AT 55 MPH. GUSTY WINDS AROUND 40 MPH AND POSSIBLY SMALL HAIL CAN BE EXPECTED WITH THIS LINE OF STORMS. PEOPLE IN COFFEE...EASTERN BEDFORD...GRUNDY AND SOUTHERN WARREN COUNTIES...INCLUDING THE CITIES OF TULLAHOMA...MANCHESTER...TRACY CITY AND GRUETLI-LAAGER...SHOULD LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STEIGERWALDT
Local storm report, Mar 26, 4:40 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL NORMANDY 35.45N 86.26W
03/26/2011 E1.25 INCH BEDFORD TN TRAINED SPOTTER
&&
BBOYDSpecial weather statement, Mar 26, 5:30 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CDT SAT MAR 26 2011 TNZ028-032-062>065-075-077-078-262315- BEDFORD-CANNON-COFFEE-DEKALB-PUTNAM-RUTHERFORD-WARREN-WHITE-WILSON- 530 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE... DEKALB...PUTNAM...RUTHERFORD...WARREN...WHITE AND WILSON COUNTIES... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF MURFREESBORO TO 6 MILES SOUTHEAST OF MURFREESBORO TO 12 MILES NORTH OF SHELBYVILLE...MOVING EAST AT 60 MPH. HALF INCH SIZE HAIL...AND WINDS GUSTING TO 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:54 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 66 min |
| Mar 26, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 28 min |
| Mar 26, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| Mar 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren, White | 47 min |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 15 min |
| Mar 26, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.